MAUDE Adverse Event Report: SIEMENS HEALTHINEERS AG SOMATOM DEFINITION AS; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED

SIEMENS HEALTHINEERS AG SOMATOM DEFINITION AS; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Model Number 08098027
Medical Device Problem Codes Use of Device Problem (1670); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Limb Fracture (4518)
Date of Event 01/01/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to siemens that an adverse event occurred while operating the somatom definition as ct system.On (b)(6) 2025, a 77-year-old patient underwent an examination.During the unload, the patients¿ arm slipped down and was squeezed between the bed and the gantry resulting in a fracture of the right arm humerus.According to the available information, the patient was not fixed and not observed as recommended per the system operator manual.
 
Additional Manufacturer Narrative
Siemens healthineers is conducting a thorough investigation of the reported event.Should the investigation identify a general design, systematic issue, or any other reason as a root cause of this issue, a supplemental report will be filed.Based on the available information the system worked as specified.Additionally, warnings are provided in the system operator manual.According to the operator manual ¿ definition (order no.(b)(4)): movement of the tabletop entails a danger of injury.Unintentional patient movement! contusion of patient extremities at patient table and gantry.Always fix and observe the patient during system movements.

Brand Name
SOMATOM DEFINITION AS
Common Device Name
SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Manufacturer (Section D)
SIEMENS HEALTHINEERS AG
siemensstrasse 1 or
rittigfeld 1
forchheim 91301
GM  91301
Manufacturer (Section G)
SIEMENS HEALTHINEERS AG
siemensstrasse 1 or
rittigfeld 1
forchheim 91301
GM   91301
Manufacturer Contact
meredith adams
40 liberty blvd.
malvern, PA 19355
4843231631
MDR Report Key21178119
Report Number3004977335-2025-00011
Device Sequence Number4300550
Product Code JAK
UDI-Device Identifier04056869003665
UDI-Public(01)04056869003665
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K230421
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number08098027
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/06/2025
Initial Report FDA Received Date01/17/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age77 YR
Patient SexUnknown